MAUDE Adverse Event Report: ARTHREX INC. SUTURE ANCHOR,FASTAK,SM BONE; SCREW, FIXATION, BONE

ARTHREX INC. SUTURE ANCHOR,FASTAK,SM BONE; SCREW, FIXATION, BONE
Catalog Number AR-1322-752SF
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was received and an evaluation was conducted.The complaint was confirmed.Device history record review revealed nothing relevant to this event.The evaluation revealed that suture is broken off near the midsection.Further evaluation revealed that the anchor's hex portion was severely damaged.There were sharp edges on the proximal end of the anchor.This type of event is typically caused by nicking the suture with another instrument and/or fraying from sharp edge of the bone tunnel.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a wrist ligament reattachment procedure, the surgeon screwed in the fasttak, unslid the door, pulled out the handle and began to attach the tendon when the fiberwire snapped-off from the base of the anchor leaving two tails with needles on each.The anchor was removed and the surgeon drilled tunnels and passed suture to tie the tendon down instead.The case was completed with no adverse effect to the patient.Follow-up investigation: all components were retrieved from the patient.The inserter with metal anchor and suture are being sent back to arthrex for evaluation.

Brand Name
SUTURE ANCHOR,FASTAK,SM BONE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7048069
Report Number1220246-2017-00441
Device Sequence Number864453
Product Code HWC
UDI-Device Identifier00888867010130
UDI-Public00888867010130
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K061863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2018
Device Catalogue NumberAR-1322-752SF
Device Lot Number769864
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2017
Initial Report FDA Received Date11/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;